Onot after period induced with Prometrium
30 March, 2006
I went off of birth control back in September, had my period three times and then it stopped. It has now been 3 months since my last period and my doctor has put me on prometrium to induce my period. My question is after this induced period how do I treat the different onot, specifically the interval. Should I be calculating an interval onah from 3 months ago or should I use what I had prior, or not have an interval onah. The doctor did say that they would continually put me on the medication about every two months to try and help us conceive.
In this case, where a full three months have elapsed since your prior onot and the period will be brought on by medication, all prior onot are moot. After menstruating this cycle, you will observe the day of the month and the thirty-day interval. After the second upcoming cycle, you will have a new interval to observe. If you menstruate three times induced by Prometrium (a form of progesterone), you will then observe the interval between taking the Prometrium and the onset of menstruation in any future induced cycles. In that case, you would cease to observe the day of the month, thirty-day interval, or interval day.
We wish you success with your efforts to conceive. If you’d like to speak further about fertility and halacha, click here to arrange for a free consultation with a Yoetzet Halacha Fertility Counselor.
Please write back with any further questions.
This response was updated on 26 August, 2021.
This internet service does not preclude, override or replace the psak of any rabbinical authority. It is the responsibility of the questioner to inform us of any previous consultation or ruling. As even slight variation in circumstances may have Halachic consequences, views expressed concerning one case may not be applied to other, seemingly similar cases. All health and health-related information contained within Nishmat's Women's Health & Halacha Web site is intended to be general in nature and should not be used as a substitute for consulting with your health care professional. The advice is intended to offer a basis for individuals to discuss their medical condition with their health care provider but not individual advice. Although every effort is made to ensure that the material within Nishmat's Women's Health & Halacha Web site is accurate and timely, it is provided for the convenience of the Web site user but should not be considered official. Advice for actual medical practice should be obtained from a licensed health care professional.
For further questions or comments:
The Nishmat Women's Health and Halacha Site is a public service of Nishmat, The Jeanie Schottenstein Center for Advanced Torah Study for Women. This project and others like it are made possible by contributions from people like you. If you have benefited from the service, and wish to enable us to help others, click here to donate.
Users of Internet filtering services: This site discusses sensitive subjects that some services filter without visual indication. A page that appears 100% complete might actually be missing critical Jewish-law or medical information. To ensure that you view the pages accurately, ask the filtering service to whitelist all pages under yoatzot.org.